Correct Answer: A. assess the area and make sure that there are no open lesions or abrasions. Response Feedback: The nurse would assess the area first to make sure that there were no open lesions or abrasions that could allow for systemic absorption of the drug. Then, the nurse would apply gloves and clean the area, pat dry, and apply the medication. Question 24
1 out of 1 points A 7-year-old child has tonsillitis and is prescribed penicillin V, which is to be administered at home. The nurse will instruct the parents to administer the drug Selected Answer: A. with a glass of water 1 hour before or 2 hours after a meal. Correct Answer: A. with a glass of water 1 hour before or 2 hours after a meal. Response Feedback : The nurse should instruct the parents to administer penicillin V exactly as prescribed at regular intervals. Penicillin V should be taken on an empty stomach 1 hour before or 2 hours after a meal with a glass of water. Penicillin V should not be taken with meals because food may affect the absorption of the drug. Penicillin V is easy to administer in the home setting; it does not need to be given IV under the supervision of a home health nurse. Question 25 1 out of 1 points A patient is to begin taking tobramycin (Nebcin) for a nosocomial infection. Which of the following assessments should the nurse prioritize? Selected Answer: B. The peak and trough blood levels Correct Answer: B. The peak and trough blood levels Response Feedback: Peak and trough levels should be closely monitored with serious infections being treated with tobramycin. The patient's blood pressure, diet, weight, and other medications would be important to know and necessary for the plan of care, but are secondary to serum levels. Question 26 1 out of 1 points A 43-year-old man has been diagnosed with active TB. He is prescribed a multiple drug therapy, including INH and rifampin. A priority assessment by the nurse will be to monitor which combination of laboratory test results? Selected Answer: C. Serum alanine transaminase, aspartate
transaminase, and bilirubin Correct Answer: C. Serum alanine transaminase, aspartate transaminase, and bilirubin Response Feedback : The major adverse effect of INH therapy is hepatotoxicity. In hepatotoxicity the hepatic enzyme levels of aspartate transaminase and alanine transaminase will be elevated. Bilirubin will also be elevated, and the patient may present with jaundice. Red and white blood counts and differential would indicate possible hematologic effects, which could be considered adverse effects of the drug therapy, but would not be diagnostic for hepatotoxicity. Thyroid-stimulating hormone, thyroxine, and triiodothyronine levels would indicate a thyroid glandular concern, not hepatotoxicity. Fasting blood sugar and 2-hour postprandial blood sugar would be indicative of diabetes, not hepatotoxicity. Question 27 1 out of 1 points A nurse is providing education to a patient who is taking INH. The nurse will advise the patient to avoid which of the following foods?
You've reached the end of your free preview.
Want to read all 16 pages?